MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros na+ and vitros k+ results were obtained from two different levels of a non-vitros thermofisher mas control (lot ocr2608) using vitros sodium (na+) slide lot 4272-1152-0701 and vitros potassium (k+) slide lot 4102-0918-6250 on a vitros xt 7600 integrated system.Vitros na+ slide lot 4272-1152-0701 mas ocr2608 l1 results of 205.5 and 205.3 mmol/l vs.The expected result of 121.1 mmol/l vitros k+ slide lot 4102-0918-6250 mas ocr2608 l1 results of 4.58 and 4.54 mmol/l vs.The expected result of 2.65 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected results were obtained from a non-patient quality control sample, however, the investigation cannot conclude that patient sample results were not or would not be affected if the event were to recur undetected.There were no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros na+ and vitros k+ results were obtained from two different levels of a non-vitros thermofisher mas control (lot ocr2608) using vitros sodium (na+) slide lot 4272-1152-0701 and vitros potassium (k+) slide lot 4102-0918-6250 on a vitros xt 7600 integrated system.The assignable cause of the event is a suboptimal calibrations of both the vitros na+ and k+ assays.The event started with calibration events that occurred on 03 july 2025.The calibration slope parameter appeared atypical to expected slope parameters and post calibration quality control results were unacceptable.The cause of the suboptimal calibration was improper reconstitution of the vitros calibrator kit 2 fluid.The vitros calibrator kit 2 instructions for use (ifu) states: add 3.0 ml of the appropriate diluent to each vial.Use a clean, dry pipette for each vial.A class a volumetric pipette or an automated pipette of equivalent accuracy is recommended because of the importance of this reconstitution procedure to the accuracy of the results.Discard any remaining diluent.The customer admitted to taking the entire contents of the vitros calibrator kit 2 diluent and pouring it all into the corresponding lyophilate bottles, against vitros ifu instructions.Recalibration events using proper protocol resolved the issue, as post-calibration qc results were within acceptable range according to the customer.Therefore, improper protocol used by the customer while preparing vitros calibrator kit 2 fluid was the cause of the suboptimal calibration event on 03 july 2025 that led to the higher than expected vitros na+ and vitros k+ results.No historic quality control results obtained using vitros na+ slide lot 4272-1152-0701 or vitros k+ slide lot 4102-0918-6250 were provided when requested, therefore, it is not possible to assess the performance of vitros na+ or vitros k+ reagent, and a reagent related performance issue cannot be entirely ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros na+ slide lot 4272-1152-0701 and vitros k+ slide lot 4102-0918-6250.An instrument cannot be completely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer when requested.Therefore, it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22575367
Report Number1319808-2025-00026
Device Sequence Number9457694
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)260701(11)240701(10)0214
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number1662659
Device Lot Number0214
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown